MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240); Obstruction/Occlusion (2422); Fibrosis (3167)
Date of Event 10/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2013: patient was diagnosed with recurrent upper midline hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per operative notes,¿ at the level of fascia, the hernia sac was excised.A ventralex mesh (device #1) was inserted into the subfascial position and sutured." on (b)(6) 2015: patient was diagnosed with recurrent incisional midline ventral hernia thereby underwent open repair with implant of sepramesh ip (device #2).Per operative notes, "the hernia sac was scarred and fibrotic.The hernia contents were excised from the sac.The adhesions in the entire length of the mesh and lateral sidewall was freed.A sepramesh ip (device #2) of approximate size was placed and sutured." on (b)(6) 2016: patient was diagnosed with recurrent incisional hernia and intestinal obstruction thereby underwent open repair with implant of ventrio st mesh (device #3).And removal of mesh (device #1 and #2).Per operative notes, ¿to the hernia sac two piece of previously placed mesh was detached from the left side of the fascia.The single loop of small intestine adherent to the old mesh caused small bowel obstruction.The lysis of adhesions was undertaken between bowel from old mesh and omentum from hernia sac.The mesh (device #1 and #2) was separated from the fascia and explanted.A ventrio st mesh (device #3) was secured in place and sutured." attorney alleges that the patient had adhesions, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 3 years 3 months post implant of ventralex mesh, patient was diagnosed with adhesions, obstruction, fibrosis, scar tissue, mesh migration and hernia recurrence thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists adhesions, mesh migration and hernia recurrence as possible complications.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-sep-2010) is considered to be a best estimate.This emdr represents the bard/davol mesh ¿ ventralex (device #1).An additional supplemental emdr was submitted to represent the bard/davol sepramesh ip (device #2).Note: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21906917
Report Number1213643-2025-090170
Device Sequence Number4183898
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(17)151028(10)HUUI2369
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number0010303
Device Lot NumberHUUI2369
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale